MAUDE Adverse Event Report: BIOMET 3I 3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 8.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 8.5MM; DENTAL IMPLANT
Model Number BNST3285
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Inflammation (1932); Pain (1994)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported having pain and the doctor noted a buccal radiolucency after reviewing x-rays.The implant at tooth location #19 also had purulence and was removed.Symptoms as a result of the event: inflammation.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.Zimvie received one (1) bnst3285, (3i t3® with dcd® non-platform switched tapered implant 3.25 x 8.5mm) for evaluation.Visual evaluation identified the implant as reported.The implant has signs of use, apparent bone / tissue attached to external threads.No credible malfunction was identified with the implant that would contribute to the reported event.Implant matched print where measured.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review was completed for the subject lot number 2021120183.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2021120183 for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root cause determined from the investigation is clinician places implant in a patient with poor oral hygiene or parafunctional habits incompatible with long-term osseointegration of implant.Therefore, based on the available information, device malfunction did not occur.The reported event was non-verifiable with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16752582
Report Number0001038806-2023-00756
Device Sequence Number20976488
Product Code DZE
UDI-Device Identifier00844868029137
UDI-Public(01)00844868029137(17)270113(10)2021120183
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBNST3285
Device Catalogue NumberBNST3285
Device Lot Number2021120183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic